MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRL 12/14 TPR FEM HD 32 -3; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. TRL 12/14 TPR FEM HD 32 -3; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number OR71353203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two pieces of inner collar broke off.Occurred inside of patient, all pieces were recovered.S&n backup device was available and was used to complete the surgery.No patient affectation, no pictures available, no closure letter needed, lot number is not on item.
 
Additional Manufacturer Narrative
The associated complaint device was returned to be evaluated.The visual inspection confirms two of connections tabs are broken off the device.The broken pieces were not returned.The device has multiple burrs/gouges/scratches.This device shows signs of extreme wear/usage.The device has no available lot number.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
TRL 12/14 TPR FEM HD 32 -3
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9220414
Report Number1020279-2019-03701
Device Sequence Number2106658
Product Code HRY
UDI-Device Identifier03596010198297
UDI-Public03596010198297
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOR71353203
Device Lot NumberUNKNOWN/UNREADABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1